Alert archive / Illinois / Wind Advisories in 2005
Wind Advisory 1, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Nov 9, 2005, 4:20 AM CST for 12 counties in Illinois; Lake County, Porter County, Indiana. It took effect at Nov 9, 2005, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2005, 4:20 AM CST (10:20 UTC)
- In effect from
- Nov 9, 2005, 9:00 AM CST
- Expired
- Nov 9, 2005, 3:23 PM CST
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 42 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 091020 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 420 AM CST WED NOV 9 2005 ...A STRONG WIND WILL OCCUR IN NORTHERN ILLINOIS AND NORTHWEST INDIANA TODAY... .A VERY STRONG LOW OVER SOUTHWEST ONTARIO WILL MOVE EAST TO EASTERN ONTARIO BY THIS EVENING. THE EFFECTS OF THE LOW PRESSURE WILL BE A WINDY CONDITIONS OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA TODAY. ILZ003>006-008-010>014-019>022-INZ001-002-091830- /O.NEW.KLOT.WI.Y.0001.051109T1500Z-051110T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...GARY...VALPARAISO 420 AM CST WED NOV 9 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STRONG NORTHWEST WIND OF 30 MPH OR GREATER WILL OCCUR TODAY ACROSS NORTH CENTRAL...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THERE WILL BE WIND GUSTS OF 45 MPH AS WELL. LOOSE ITEMS SUCH AS TRASH CANS AND OUTDOOR FURNITURE CAN BE BLOWN AROUND. THERE COULD ALSO BE SOME MINOR STRUCTURE DAMAGE TO BUILDINGS. EXTERNAL OBJECTS ATTACHED TO TALL BUILDINGS COULD BECOME LOOSE AND FALL TO THE GROUND. SECURE LOOSE OUTDOOR ITEMS. BE ALERT IN DOWNTOWN AREAS AROUND HIGH BUILDINGS FOR FALLING OBJECTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KLOT 091632 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1032 AM CST WED NOV 9 2005 ...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS NORTHERN ILLINOIS AND PORTIONS OF NORTHWEST INDIANA THIS AFTERNOON... .AN INTENSE LOW PRESSURE CENTER NORTH OF LAKE SUPERIOR WILL MOVE TO EASTERN ONTARIO BY THIS EVENING. AS THIS LOW MOVES THROUGH...STRONG WEST TO NORTHWEST WINDS WILL CIRCULATE ACROSS THE WESTERN GREAT LAKES REGION. ILZ003>006-008-010>014-019>022-INZ001-002-092200- /O.CON.KLOT.WI.Y.0001.000000T0000Z-051110T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...GARY...VALPARAISO 1032 AM CST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS NEAR 30 MPH...WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON ACROSS NORTHERN ILLINOIS AND EXTREME NORTHWEST INDIANA. THE WIND SPEED WILL BEGIN TO SLOWLY DIMINISH LATE THIS AFTERNOON AS SUNSET APPROACHES...AND THE STORM SYSTEM RESPONSIBLE FOR THE WINDY CONDITIONS MOVES FURTHER AWAY FROM THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. THESE CONDITIONS...THOUGH NOT DIRECTLY LIFE THREATENING...CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE ITEMS SUCH AS OUTDOOR FURNITURE AND TRASH CANS MAY ALSO BECOME AIRBORNE. $$
000 WWUS73 KLOT 091632 CCA NPWLOT URGENT - WEATHER MESSAGE...CORRECTION TO HEADLINE NATIONAL WEATHER SERVICE CHICAGO IL 1032 AM CST WED NOV 9 2005 ...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS NORTHERN ILLINOIS AND PORTIONS OF NORTHWEST INDIANA THIS AFTERNOON... .AN INTENSE LOW PRESSURE CENTER NORTH OF LAKE SUPERIOR WILL MOVE TO EASTERN ONTARIO BY THIS EVENING. AS THIS LOW MOVES THROUGH...STRONG WEST TO NORTHWEST WINDS WILL CIRCULATE ACROSS THE WESTERN GREAT LAKES REGION. ILZ003>006-008-010>014-019>022-INZ001-002-092200- /O.CON.KLOT.WI.Y.0001.000000T0000Z-051110T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...GARY...VALPARAISO 1032 AM CST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS NEAR 30 MPH...WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON ACROSS NORTHERN ILLINOIS AND EXTREME NORTHWEST INDIANA. THE WIND SPEED WILL BEGIN TO SLOWLY DIMINISH LATE THIS AFTERNOON AS SUNSET APPROACHES...AND THE STORM SYSTEM RESPONSIBLE FOR THE WINDY CONDITIONS MOVES FURTHER AWAY FROM THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. THESE CONDITIONS...THOUGH NOT DIRECTLY LIFE THREATENING...CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE ITEMS SUCH AS OUTDOOR FURNITURE AND TRASH CANS MAY ALSO BECOME AIRBORNE. $$ MERZLOCK
000 WWUS73 KLOT 092123 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 323 PM CST WED NOV 9 2005 ...WIND ADVISORY CANCELED... .GUSTY WINDS WILL PERSIST THROUGH THE LATE AFTERNOON AND EARLY EVENING...BUT WILL BELOW ADVISORY CRITERIA. ILZ003>006-008-010>014-019>022-INZ001-002-092230- /O.CAN.KLOT.WI.Y.0001.000000T0000Z-051110T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...GARY...VALPARAISO 323 PM CST WED NOV 9 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. HOWEVER...WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST TO 30 TO 35 MPH FOR THE REST OF THE AFTERNOON AND EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 9, 3:10 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 9, 3:10 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 AM CST WED NOV 9 2005
.DISCUSSION...
UNSEASONABLY WARM AND HUMID THIS MID NOVEMBER MORNING WITH TEMPS
ACROSS THE AREA IN THE MID/UPPER 60S AND DEWPOINTS IN THE LOWER TO
MID 60S. THIS COMES TO AN ABRUPT HALT AS THE COLD FRONT CURRENTLY
ACROSS EASTERN IA PLOWS ACROSS NORTHERN IL THIS MORNING...CLEARING
NORTHWEST INDIANA BY EARLY AFTERNOON. HIGHS TODAY WILL BE DURING THE
MORNING WITH FALLING TEMPS DURING THE DAY FROM WEST TO EAST. EXACT
TREND STILL A LITTLE TRICKY BUT EXPECT UPPER 40S NW TO LOWER/MID
50S ACROSS THE SE BY MID AFTERNOON. WINDS BEHIND FROPA GUSTING TO
35-40KTS AND WILL HOIST A WIND ADVISORY NORTH OF THE KANKAKEE RIVER
THRU SUNSET. SUSTAINED WINDS 20-30 MPH TODAY WITH GUSTS 40-45 MPH.
WINDS WILL DIMINISH LATE IN THE AFTERNOON THRU EVENING BUT STILL
LOOKING AT 15-25 MPH THRU MOST OF THE NIGHT.
WEATHER SETTLES DOWN FOR THE END OF THE WORK WEEK AS HIGH PRESSURE
BUILDS FROM THE PLAINS IN THE SE U.S. ACTIVE PATTERN CONTINUES WITH
THE NEXT SYSTEM DEVELOPING OVER THE CENTRAL PLAINS SATURDAY AND
LIFTING NE ACROSS THE LAKE SAT NIGHT INTO SUNDAY. MODELS HAVE BEEN A
TAD TOO FAST WITH THE PAST TWO SYSTEMS AND EXPECT THE SAME MIGHT BE
TRUE OF THE WEEKEND SYSTEM...SO HAVE LEFT SAT DURING THE DAY DRY.
SHOWERS AND TS THRU SUNDAY MORNING THEN DRYING SUN AFTERNOON/SUNDAY
NIGHT. RIGHT ON ITS HEELS IS YET ANOTHER SYSTEM WHICH DEEPENS OVER
THE LAKES MONDAY NIGHT INTO TUESDAY. THIS SYSTEM APPEARS TO BRING
SOME COLDER AIR WITH IT THOUGH THAT MIGHT MODIFY WITH FUTURE RUNS.
HOWEVER GUIDANCE HIGHS IN THE 40S NEXT WEEK MATCHES GOING FORECAST
AND FEW CHANGES THIS WEEKEND OR NEXT WEEK.
&&
.AVIATION DISCUSSION FOR 06Z TAFS...
WILL REMOVE TSRA MENTION FOR 06Z TAF ISSUANCE. LOW LEVEL JET WILL
BEGIN TO VEER BY 09Z AS STRONGEST ISENTROPIC LIFT PUSHES EAST OF THE
TERMINALS BY THIS TIME. SOME LOW/MID LEVEL DRYING TO OCCUR OVERNIGHT
WITH MAIN LOW LEVEL THETA-E RIDGE AXIS SHIFTS EAST. THIS SHOULD
EFFECTIVELY RESTRICT INSTABILITY OVERNIGHT IN ADVANCE OF THE MAIN
COLD FRONT WHICH IS PROGGED TO PASS THROUGH NORTHERN ILLINOIS EARLY
WEDNESDAY MORNING. WILL STILL MENTION SOME MVFR CIGS FOR FEW HOURS
ACCOMPANYING FRONTAL PASSAGE. CONCERN FOR WEDNESDAY WILL THEN BE
WINDS UNDER STRONG CAA AND PLAN ON KEEPING GENERAL IDEA OF 00Z TAFS
WITH GUSTS TO 30 KNOTS OUT OF THE WEST ON WEDNESDAY BEFORE WINDS
SUBSIDE BY WEDNESDAY EVENING WITH CLEARING SKIES.
NDM
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...WIND ADVISORY NORTH OF THE KANKAKEE RIVER THRU 00Z THURSDAY.
.IN...WIND ADVISORY LAKE AND PORTER THRU 00Z THURSDAY.
.LM...GALE WARNING SOUTH HALF THRU 08Z THURSDAY.
STORM WARNING NORTH HALF THRU 08Z THURSDAY.Hazardous weather outlook, Nov 8, 4:30 PM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CST TUE NOV 8 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-091200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CST TUE NOV 8 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS EVENING...AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE PLAINS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE WARM FRONT AFTER SUNSET...AND MAY BECOME SEVERE AS UPPER LEVEL SUPPORT INCREASES INTO THE OVERNIGHT HOURS. LARGE HAIL WILL LIKELY BE THE GREATEST THREAT AS STORMS BECOME ELEVATED NORTH OF THE WARM FRONT. AS THE WARM FRONT LIFTS NORTH INTO WISCONSIN...A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS EVENING INTO EARLY WEDNESDAY MORNING. THUNDERSTORMS THAT DEVELOP ALONG THE COLD FRONT MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS BECOMING THE GREATEST THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-091200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CST TUE NOV 8 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN THIS EVENING INTO EARLY WEDNESDAY MORNING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING AND OVERNIGHT. SOUTHWEST WINDS WILL INCREASE TO 25 KNOTS OVERNIGHT. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF SOUTHERN LAKE MICHIGAN WEDNESDAY AND WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS THROUGH WEDNESDAY NIGHT FOR WEST WINDS TO 30 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Nearby
Wind Advisories in Illinois, 2005Wind Advisories in Indiana, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.